So I've been on the pump (Animas 1250) now for 4 years and I've noticed the skin hardening under where I've been infusing. I would say that I'm in pretty good shape and that I keep my girlish figure rather well, but my infusion sites (either side of my abdomen) have hard tissue built up under them seemingly and appear as mini love handles haha.
I just wanted to know if anyone else has or has had this issue. I know the obvious solution is to change my infusion site, but I'm also male and have body hair and the adhesive doesn't much care for body hair...I can't really try other sites like my leg or ass because both sweat and get landed on/stepped on during rugby.
I tried a spot higher up closer to my ribs and around the back, but that was just uncomfortable and fell out due to sweat.
I have the minimed paradigm and I am experiencing some of that! Every time i go in to my check up my doctor says that the scar tissue isnt there, but i still have scars from so long ago and i feel like it is all piling up on my stomach. If you are having trouble with adhesive staying on, you can try the IV Preps I think is what they are called. They are just little swabs that you just wipe on before a new set injection and wait for it to dry a little (you can touch it and you will see how it is sticky) that could help.
I had a similar issue when I was doing injections on my stomach area. I'm happy to report however that since I switched to the Omnipod about 1.5 months ago that now the skin on my stomach is pretty much back to how I remember it as I have not done any sorts of injections there, pump or syringe, during this time. I would suggest giving the site a break for a month and see if that doesnt help?
I have the same problems. They got a little worse when I started with the CGM because I didn't have as many sites to rotate. My husband even said my stomach looked a little gross! (I got blisters pretty bad). I am actually looking forward to winter so I can put the site in the back of my arm. Maybe you could try your hip? It isn't completely on your butt so maybe it wouldn't hurt as bad if you fell. I know I never have any pain there. Also, anyone out there who uses their legs?? I would LOVE some info because I want to try it but am chicken!! I am also clumsy and drop my pump or pull on the tubing ALOT.
HI my daughter is 8 and in june she had this problem with her pump (minimed 522). She woke up one morning and was throwing up and had sever headaches. She was completly fine the nite before wiht good counts and 0keytomes. her younger brothers were sick the last few days so I just thought it was the flu also. we checked her bs and she was in the 300s gave her insulin. I asked her to check her keytones and she was the darkest color on the bottle. so I immediately took her to the er. She had DKA. she was admited to the childrens hospital and then given iv fluids. ended up being scar tissue and the sites not rotating enough. the insulin wasnt absorbing into her body. so try to move the sites more often. you can use your legs, butt, with the pump.
I used to get this after 6 years of pumping...i'm now on 10 years with a 9 month break in the middle. The hardening that you are experiencing is because you are either not changing sites every 3-4 days, and not rotating them far enough away from your old sites. they need to be aleast 2" from the site location of the one before. Smae thing that they warn you about when you were on shots. If you dont start doing this your sites will stop working totally and you will have to fully go off the pump for a few months to let your stomach heal. The inner thigh is a good location for pump sites and well as back hip aka top fatty tissue of your butt cheek.
Like i said diabetic 14 almost 15 years, pump 10 of those years with a break between. so it would have been 11 years on the pump if i had rotated more.
I have had diabetes for 10 years and i am about to get on the omni pod. It was a difficult decision for me because soon after i was diagnosed i went on the minimed pump and developed scar tissue, or skin hardening, that you were talking about. i was on the pump for three years and i have now been on shots for about six years, and i still have the scar tissue. Like you, i change my sites about every two days and moved them around alot. (so i know that is not the problem.)I was really skinny back then and didnt have fat in a lot of places to put the site. However, like i said i am about to get on the omni pod and talked to my doctor about the tissue and what to do about it. She said that the skin can heal itself and go back to normal if rested for 6 months. It sounds like a long time but im trying to give shots in my leg and hoping to put the pump on my back for the time being and just hoping that it will get better.
I really hoped this helped! If not, just know that you are not the only one!!